Citation: morgana. "Feeling Warm and Thinking Clearly: An Experience with Ephedrine (exp21727)". Erowid.org. Jan 4, 2021. erowid.org/exp/21727
ephedrine and the mind/body
I have experimented with mind/body altering chemicals (cannabis, MDMA, LSD) before and enjoyed them very occasionally, and decided to try ephedrine as a stimulant to enhance my mood and prolong the pleasurable night I was going to experience for my birthday.
It was a cold winter's night in Michigan, and my boyfriend and I were going to relax together and then enjoy a treat dinner at a fancy restaurant. I told him that I wanted to take some ephedra to enhance the night, and he agreed to watch out for me. I took what according to the bottle should have been approximately 200mg of ephedra alkaloids. (I had taken a couple of the pills before while driving late at night to help me stay awake with no ill effects, and little stimulation).
About an hour later I was feeling the effects and we laid on the bed together so I could enjoy the feeling, and thoughts which were coming to me. I remember feeling warm and thinking clearly, an being very talkative. After I was used to my state, about half an hour, 45 minutes later, we decided to get ready and head to the restaurant. After getting up, and getting ready I immediately started to feel nauseous. Ten minutes later, I started to throw up violently. This continued for about half an hour. I succeeded in throwing up the undigested pills and lots of bile. An hour afterwards, I started to feel normal again, but shaky.
In retrospect, the high of the experience was good, with a good body feeling and mind expanding zone, but it lasted for only 30 minutes, and then was followed by three hours of bad experiences. The trade off for me was not worth it, especially since it changed my birthday into the exact opposite of what I was seeking.
I tried to take two of the pills at a later date, and immediately vomited. After reading up on ephedra quite a bit, it seems that other people have vomiting experiences. In my case, I think it might be an allergy, as the effects happened when I took only two pills as well. Or, my body might be reacting to the memory that it has of that night when I took too much ephedra.
Either way, I think a key factor in my experience was the fact that I used the herbal form which lists the approximate amount of ephedrine alkaloids in each tablet rather than a chemical form where the exact dosage would have been listed per pill. This should have been taken into account when planning to use this drug.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.